Alert archive / New York / Wind Advisories in 2011
Wind Advisory 12, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 25, 2011, 10:54 AM EST for Clinton County, Essex County, New York. It took effect at Nov 25, 2011, 3:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 10:54 AM EST (15:54 UTC)
- In effect from
- Nov 25, 2011, 3:00 PM EST
- Expired
- Nov 25, 2011, 10:30 PM EST
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS71 KBTV 251554 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1054 AM EST FRI NOV 25 2011 NYZ031-034-260400- /O.NEW.KBTV.WI.Y.0012.111125T2000Z-111126T0400Z/ WESTERN CLINTON-WESTERN ESSEX- INCLUDING THE CITIES OF...DANNEMORA...LAKE PLACID 1054 AM EST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. * LOCATIONS...EASTERN SLOPES OF THE ADIRONDACKS...INCLUDING WESTERN CLINTON AND WESTERN ESSEX COUNTIES IN NEW YORK. * HAZARDS...LOCALLY STRONG AND GUSTY WEST WINDS. * WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS UP TO 50 MPH. * TIMING...STRONGEST DOWNSLOPE WINDS ARE EXPECTED TO OCCUR EARLY THIS EVENING. GUSTINESS WILL INCREASE DURING THE AFTERNOON HOURS...AND GRADUALLY SUBSIDE DURING THE OVERNIGHT HOURS. * IMPACTS...LOCALIZED POWER OUTAGES ARE POSSIBLE DUE TO DOWNED BRANCHES AND POWERLINES IN THE AFFECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
2 follow-up statements
842 WWUS71 KBTV 252041 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 341 PM EST FRI NOV 25 2011 NYZ031-034-260400- /O.CON.KBTV.WI.Y.0012.000000T0000Z-111126T0400Z/ WESTERN CLINTON-WESTERN ESSEX- INCLUDING THE CITIES OF...DANNEMORA...LAKE PLACID 341 PM EST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 11 PM EST THIS EVENING. * LOCATIONS...EASTERN SLOPES OF THE ADIRONDACKS...INCLUDING WESTERN CLINTON AND WESTERN ESSEX COUNTIES IN NEW YORK. * HAZARDS...LOCALLY STRONG AND GUSTY WEST WINDS. * WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS UP TO 50 MPH. * TIMING...STRONGEST DOWNSLOPE WINDS ARE EXPECTED TO OCCUR EARLY THIS EVENING. GUSTINESS WILL INCREASE DURING THE AFTERNOON HOURS...AND GRADUALLY SUBSIDE OVERNIGHT. * IMPACTS...LOCALIZED POWER OUTAGES ARE POSSIBLE DUE TO DOWNED BRANCHES AND POWERLINES IN THE AFFECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
151 WWUS71 KBTV 260330 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1030 PM EST FRI NOV 25 2011 NYZ031-034-260430- /O.CAN.KBTV.WI.Y.0012.000000T0000Z-111126T0400Z/ WESTERN CLINTON-WESTERN ESSEX- INCLUDING THE CITIES OF...DANNEMORA...LAKE PLACID 1030 PM EST FRI NOV 25 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE EASTERN SLOPES OF THE ADIRONDACK MOUNTAINS OF CLINTON AND ESSEX COUNTIES IN NORTHERN NEW YORK. THE POTENTIAL OF STRONG AND GUSTY WESTERLY DOWNSLOPING WINDS HAS DIMINISHED ACROSS THE AREA. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 7:17 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 25, 7:17 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 717 AM EST FRI NOV 25 2011 .SYNOPSIS... HIGH PRESSURE WILL BRING WARMER TEMPERATURES TO THE REGION TODAY AND SATURDAY. CLOUDS WILL RETREAT NORTH...UNTIL A COLD FRONT APPROACHES THE REGION ON SUNDAY. RAIN CHANCES WILL INCREASE FROM WEST TO EAST LATE SUNDAY AND SUNDAY NIGHT AS THE FRONT MOVES THROUGH THE REGION. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 630 AM EST FRIDAY...ONLY MINOR CHANGES AT 630AM UPDATE TO FRESHEN NEXT FEW HOURS WITH LATEST GUIDANCE. OVERCAST CLOUDS PERSISTING NORTHERN NY AND ALONG CANADIAN BORDER IN VT WITH CLEARING TO SOUTH. CONTINUED PATCHY FOG UNTIL 13 UTC. SURFACE HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN US NUDGING NORTH INTO THE FORECAST AREA TODAY. RIDGING EXTENDS UP TO 500 MB AS WELL...WITH BROAD ANTICYCLONIC FLOW ALOFT. A SHARP GRADIENT BETWEEN DRY AIR IN THE SOUTHERN PART OF FORECAST AREA AND CLOUDS IN THE NORTH. SOUTHWEST SFC FLOW TODAY SHIFTING TO WEST BY 850 MB. TEMPS TO BE TRICKY...AND VARY ACROSS REGION WITH WARMER TEMP IN SOUTH UNDER SUNSHINE...AS WELL AS DOWNSLOPE AREAS ON WESTERLY WINDS. FURTHER NORTH IN CLOUDS VT NORTHEAST KINGDOM TO BE THE COOL SPOT. && .SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY/... AS OF 340 AM EST FRIDAY...SURFACE AND UPPER RIDGE HOLD IN PLACE SATURDAY...THEN SHARPENS AND SHIFTS EAST SATURDAY NIGHT INTO SUNDAY WITH APPROACHING SURFACE FRONT AND 500MB FULL LATITUDE TROF. AT THIS TIME SCALE MODEL DIFFERENCES BEGIN TO EMERGE. GFS/NAM/SREF SIMILAR WITH LONGITUDINALLY ORIENTED 500MB TROF WITH CLOSED LOW OVER GREAT LAKES AT 18Z SUNDAY. ECMWF ODD MODEL OUT WITH MORE OF A POSITIVE TILT OPEN WAVE THAT LEAVES A CLOSED LOW BEHIND OVER THE GULF COAST AS THE OPEN WAVE TRACKS NORTH OF THE BORDER. FORTUNATELY IN THIS SHORT TERM PERIOD DESPITE DIFFERENCES...SENSIBLE WEATHER STILL SIMILAR. CHANCES FOR RAIN SPREAD INTO NORTHERN NEW YORK SUNDAY MID DAY...AND INTO VERMONT LATE IN THE DAY SUNDAY. TEMPS CONTINUE WARM THROUGH THE PERIOD WITH SOUTHWEST FLOW SATURDAY TURNING MORE SOUTHERLY SUNDAY...AND WARM AIR ADVECTION DURING THIS TIME PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 357 AM EST FRIDAY...CHANCES FOR RAIN SHOWERS INCREASE SUNDAY NIGHT INTO MONDAY MORNING AS COLD FRONT MOVES ACROSS THE AREA. GFS CONTINUES TO DEPICT A MUCH DEEPER FULL LATITUDE TROUGH DURING THIS PERIOD...WITH GOOD INFLUX OF MOISTURE OFF ATLANTIC INTO THE NORTHEAST. MUCH OF THE PRECIPITATION WITH THIS SCENARIO WOULD BE ALONG AND BEHIND THE SURFACE COLD FRONT...WITH RAINFALL AMOUNTS POSSIBLY OVER ONE INCH. ECMWF SPLITS THE TROUGH...WITH NORTHERN STREAM SHORTWAVE MOVING ACROSS THE REGION ACCOMPANIED BY SHOWERS... BUT NOTICEABLY LESS QPF. HAVE GONE WITH A PERIOD OF CATEGORICAL POPS SUNDAY NIGHT INTO MONDAY MORNING...WITH DIMINISHING POPS FROM WEST EAST ACROSS THE REGION ON MONDAY. RATHER SIGNIFICANT DIFFERENCES BETWEEN GFS AND ECMWF CONTINUE FOR THE REMAINDER OF THE EXTENDED PERIOD. GFS CONTINUES TO INDICATE A SERIES OF NORTHERN STREAM SHORTWAVES MOVING ACROSS THE REGION. THIS WOULD RESULT IN CHANCES FOR SHOWERS EACH DAY. ECMWF CONTINUES TO DEPICT A POTENT SOUTHERN STREAM SHORTWAVE LIFTING NORTHEAST FROM THE MISSISSIPPI VALLEY BRINGING POSSIBILITY OF MORE WIDESPREAD RAINFALL FOR LATER TUESDAY THROUGH WEDNESDAY. WITH SUCH A WIDE DISPARITY BETWEEN THE MODELS...HAVE ATTEMPTED TO GO WITH A BLEND OF GFS/ECMWF AND THE OFFICIAL FORECAST. THIS RESULTS IN A CHANCE OF SHOWERS JUST ABOUT EVERY DAY...ALONG WITH POSSIBILITY OF SNOW SHOWERS NORTH AND OVER HIGHER TERRAIN BY MIDWEEK AS TEMPS RETURN TO MORE SEASONABLE LEVELS. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... THROUGH 12Z SATURDAY...VARIABLE CONDITIONS ACROSS THE FORECAST AREA THIS MORNING RANGING FROM VFR AT KBTV/KRUT...TO IFR/LIFR AT KSLK/KMPV WITH MVFR AT KPBG/KMSS. EXPECT THE STRATUS AND FOG TO PERSIST THROUGH ABOUT 15Z...THEN IMPROVE TO VFR AT ALL SITES BY AROUND 18Z AS LOW LEVEL MOISTURE IS FINALLY SCOURED OUT AS WINDS ALOFT INCREASE. SURFACE WINDS WILL BE SOUTHWEST AT 15 KTS GUSTING 25 KTS AT KMSS/KSLK...AND SOUTH 5-15 KTS WITH A FEW HIGHER GUSTS AT REST OF SITES. WINDS WILL DIMINISH TO LESS THAN 10 KTS THIS EVENING. OUTLOOK 12Z SATURDAY THROUGH TUESDAY...VFR CONDITIONS EXPECTED THROUGH SUNDAY AS A RIDGE OF HIGH PRESSURE PASSES SOUTH OF THE REGION. SHOWERS WITH MVFR/IFR CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY AS A FRONTAL SYSTEM MOVES SLOWLY ACROSS THE AREA. VFR CONDITIONS WILL RETURN FOR TUESDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...HANSON SHORT TERM...HANSON LONG TERM...RJS AVIATION...RJS
Hazardous weather outlook, Nov 25, 10:54 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1054 AM EST FRI NOV 25 2011 NYZ026>030-035-087-VTZ001>012-016>019-261600- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-EASTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 1054 AM EST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ031-034-261600- WESTERN CLINTON-WESTERN ESSEX- 1054 AM EST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.